We consider the Cauchy problem for the Kirchhoff equation on Td with initial data of small amplitude ϵ in Sobolev class. We prove a lower bound ϵ-4 for the existence time, which improves the bound ϵ-2 given by the standard local theory. The proof relies on a normal form transformation, preceded by a nonlinear transformation that diagonalizes the operator at the highest order, which is needed because of the quasilinear nature of the equation.

Baldi, P., Haus, E. (2020). On the existence time for the Kirchhoff equation with periodic boundary conditions. NONLINEARITY, 33(1), 196-223 [10.1088/1361-6544/ab4c7b].

On the existence time for the Kirchhoff equation with periodic boundary conditions

Baldi P.;Haus E.
2020-01-01

Abstract

We consider the Cauchy problem for the Kirchhoff equation on Td with initial data of small amplitude ϵ in Sobolev class. We prove a lower bound ϵ-4 for the existence time, which improves the bound ϵ-2 given by the standard local theory. The proof relies on a normal form transformation, preceded by a nonlinear transformation that diagonalizes the operator at the highest order, which is needed because of the quasilinear nature of the equation.
Baldi, P., Haus, E. (2020). On the existence time for the Kirchhoff equation with periodic boundary conditions. NONLINEARITY, 33(1), 196-223 [10.1088/1361-6544/ab4c7b].
File in questo prodotto:
File Dimensione Formato  
Baldi-Haus-REVISED.pdf

accesso aperto

Descrizione: Articolo principale
Tipologia: Documento in Post-print
Dimensione 454.55 kB
Formato Adobe PDF
454.55 kB Adobe PDF Visualizza/Apri

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11590/365966
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 3
  • ???jsp.display-item.citation.isi??? 4
social impact